MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 1.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 1.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC FEMORAL PS CEM RIGHT SZ 1.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a (b)(6) female patient¿s reason for surgery was the failure of the implants.Surgeon thought the surgery was just going to be a poly exchange, however once the knee was opened up, it was discovered the femur was loose as well and that there was significant bone lose.It was revised to a size cc femur, 4mm offset, 10x120 stem, 10 and 5 post aug block, two 5 distal aug blocks and a 1.5 10mm psc poly, the tibial tray was not touched as it was well fixed.Patient was last known to be in stable condition following the event.The device will be return.
 
Additional Manufacturer Narrative
Concomitant medical products: truliant tib imp ps insert sz 1.5, 9mm (cat# 02-012-35-1509 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h1, h2, h3 and h6 have been updated accordingly.The revision reported was likely the result of both aseptic (non-infected) femoral loosening and prosthesis wear.The femoral loosening was likely the result of both patient-related conditions and an insufficient bond between the femoral component and the bone.The prosthesis wear was likely the result of axial rotation mismatch of the femoral component relative to the tibial insert and third body wear.Additionally, a contributing factor to the wear and delamination may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The most probable root cause associated with the reported event of "loosening - femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
 
Event or Problem Description
As reported via legal documentation, this patient had right knee replacement on (b)(6)2017 due to osteoarthritis.The patient underwent left knee revision surgery on (b)(6)2021, approximately 4 years 1 month after their primary surgery.(b)(6) 2021 op report found clear, straw-colored joint fluid that yielded trace leukocyte esterase and a low number of nucleated cells on cell count, extensive polyethylene and/or cement synovitis, mild lateral patellar facet wear, no patellar loosening, gross femoral loosening due to debonding, distal femoral osteolysis, a well-fixed tibial implant with minimal posterior medial tibial osteolysis, and pitting and delamination of the medial patellar insert on the topside.The patient was transferred to the recovery room in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Based on the receipt of additional information, the following fields have been updated: b5, d6a, d8, h7, and h9.Further updates and/or re-opened investigation results will be reported within 30 days of their receipt.

Brand Name
LOGIC FEMORAL PS CEM RIGHT SZ 1.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13081381
Report Number1038671-2021-00733
Device Sequence Number19321688
Product Code JWH
UDI-Device Identifier10885862175854
UDI-Public10885862175854
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberLOGIC FEMORAL PS CEM RIGHT SZ 1.5
Device Catalogue Number02-010-01-0315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer04/22/2022
05/05/2023
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date05/25/2022
07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale